Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 22, 2016, 12:15 PM EDT for 5 counties in Indiana. It took effect at Jun 23, 2016, 7:17 AM EDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 12:15 PM EDT (16:15 UTC)
- In effect from
- Jun 23, 2016, 7:17 AM EDT
- Expired
- Jun 25, 2016, 9:12 AM EDT
- In force
- 50 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 7.61 ft at Jun 21, 2016, 12:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
094
WGUS43 KIWX 221615
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1215 PM EDT WED JUN 22 2016
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Expected rainfall from the upcoming storm system today and tonight,
is expected to cause the Eel River at North Manchester to rise above
flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-231615-
/O.NEW.KIWX.FL.W.0010.160623T1117Z-160625T1312Z/
/NMCI3.1.ER.160623T1117Z.160623T1800Z.160624T1312Z.NO/
1215 PM EDT WED JUN 22 2016
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Eel River at North Manchester
* from Thursday morning to Saturday morning.
* At 11 AM Wednesday the stage was 4.7 feet and falling.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Thursday morning
and crest near 10.7 feet around 2 PM Thursday June 23 and fall
below flood stage around 9 AM Friday June 24.
* At 11.0 feet...Flood water nears the lumber company and trailer
court on south Mill Street.
* This crest compares to a previous crest of 10.9 feet which occurred
on May 11 2016.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$1 follow-up statement
401
WGUS83 KIWX 231513
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT THU JUN 23 2016
...The flood warning is cancelled for the following river...
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
The Eel River at North Manchester crested below flood stage this
morning and will return to more normal levels by late Friday. This
will be the last statement for this high water event.
INC017-085-103-169-183-231543-
/O.CAN.KIWX.FL.W.0010.000000T0000Z-160625T1312Z/
/NMCI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1113 AM EDT THU JUN 23 2016
The Flood Warning is cancelled for
The Eel River at North Manchester
* At 10 AM Thursday the stage was 6.5 feet
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 6.7 feet this
morning. The river will continue falling.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 22, 8:00 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 22, 8:00 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 800 AM EDT WED JUN 22 2016 .SYNOPSIS... Issued at 152 AM EDT Wed Jun 22 2016 A warm front will return northward today as low pressure moves toward the area. This will result in a renewed threat of showers and thunderstorms, and an elevated threat of widespread severe weather late this afternoon and early tonight. In addition, there is a potential of heavy rainfall tonight. High temperatures today and Thursday will be around 80. Lows tonight will be from the mid 60s to lower 70s. && .SHORT TERM...(Today and Tonight) Issued at 450 AM EDT Wed Jun 22 2016 A significant severe weather outbreak is expected late today and early tonight. A fast moving upper level disturbance over the Northern Plains will race southeast and move across the area early tonight. Storms over North Dakota associated with this system early this morning will move southeast and eventually intensify into a fast moving line of storms. These storms are expected to produce widespread wind damage by early tonight over the forecast area as a warm front moves northeast. Substantial low level shear will elevate the risk for tornadoes, so have included this mention in the Hazardous Weather Outlook. Have coordinated rainfall amounts with the Weather Prediction Center and have raised amounts tonight as precipitable water values top 2.0 inches. The SPC has shifted the moderate risk just a little to the southwest from the Day 2 outlook yesterday to be more in line where upper level support will be collocated where storms are able to become surface based. && .LONG TERM...(Thursday through Tuesday) Issued at 450 AM EDT Wed Jun 22 2016 The severe weather threat will be waning early Thursday as the upper level disturbance moves out of the area. Lingering showers will end by Thursday afternoon with conditions becoming less humid later in the day. Heat and humidity will begin returning Friday with highs climbing to near 90 late in the weekend. Heat indices will top 90 degrees Sunday. Have raised shower and storm chances Sunday and Sunday night favoring the model blend. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 748 AM EDT Wed Jun 22 2016 VFR conditions to continue through the morning. Elevated convection will overspread the area from the west through the morning. Expect VFR to MVFR conditions as the core of warm air and afternoon heating work to produce more cu/stratus. Expect the second round of convection to advect into the region as mcc/mcs moves out of IL/WI toward IN around 00Z at KSBN and 02Z at KFWA. Significantly lower cigs/vsbys will occur as this convection moves in. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LEWIS SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 22, 5:37 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT WED JUN 22 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 537 AM EDT WED JUN 22 2016 /437 AM CDT WED JUN 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE EXPECTED BY EARLY TONIGHT. WEAK TORNADOES...LARGE HAIL AND HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY WILL RETURN SUNDAY WITH HEAT INDICES RISING INTO THE 90S. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. REPORTS OF WIND SPEEDS IN EXCESS OF 50 MPH...WIND DAMAGE...HAIL SIZE AND HEAVY RAINFALL OR FLOODING WILL ALL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 50 KNOTS ARE LIKELY LATE TODAY AND EARLY TONIGHT. LARGE HAIL AND AN ISOLATED WATERSPOUT ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.